Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 457, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 21, 2017, 9:26 PM CDT for 4 counties in Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2017, 9:26 PM CDT (02:26 UTC)
- Expired
- Oct 21, 2017, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 7:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
708
WUUS54 KTSA 220226
SVRTSA
OKC035-105-131-147-220300-
/O.NEW.KTSA.SV.W.0457.171022T0226Z-171022T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
926 PM CDT SAT OCT 21 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Southern Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 1000 PM CDT
* At 926 PM CDT, a severe thunderstorm was located near Ramona,
moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Nowata...
Chelsea... Ramona...
Ochelata... Delaware...
Lenapah... Talala...
Big Cabin... Vera...
New Alluwe... Watova...
White Oak... Centralia...
This includes Interstate 44 near mile marker 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
Oklahoma.
LAT...LON 3699 9545 3654 9522 3643 9593 3669 9600
3671 9600
TIME...MOT...LOC 0226Z 250DEG 41KT 3654 9588
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
516
WWUS54 KTSA 220240
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
940 PM CDT SAT OCT 21 2017
OKC035-105-131-147-220300-
/O.CON.KTSA.SV.W.0457.000000T0000Z-171022T0300Z/
Craig OK-Rogers OK-Washington OK-Nowata OK-
940 PM CDT SAT OCT 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN CRAIG...NORTHERN ROGERS...SOUTHERN WASHINGTON AND
NOWATA COUNTIES...
At 939 PM CDT, a severe thunderstorm was located over Watova, moving
northeast at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Nowata...
Chelsea... Ramona...
Ochelata... Delaware...
Lenapah... Talala...
Big Cabin... Vera...
New Alluwe... Watova...
White Oak... Centralia...
This includes Interstate 44 near mile marker 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
Oklahoma.
LAT...LON 3699 9545 3654 9522 3643 9593 3669 9600
3671 9600
TIME...MOT...LOC 0239Z 247DEG 40KT 3660 9568
HAIL...1.25IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 6:41 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 21, 6:41 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 641 PM CDT Sat Oct 21 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front extended from Topeka to Weatherford this evening. Strong to severe thunderstorms will affect all terminals within the next few hours. Best potential for severe gusts will be with initial line, affecting KBVO/KTUL/KRVS before midnight. A prolonged period of rain may reduce visibility and ceilings for several hours. Wind threat will diminish as cold front eventually undercuts the convective line. SHORT TERM...08 AVIATION...06 CORFIDI
Hazardous weather outlook, Oct 21, 5:17 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 517 PM CDT Sat Oct 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 517 PM CDT Sat Oct 21 2017 ...Severe Thunderstorms Expected to Sweep Through Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...All of eastern Oklahoma and northwest Arkansas. ONSET...After 7pm...ending by 3am in Carroll and Madison Counties. SEVERE THUNDERSTORM. RISK...Significant. AREA...All of eastern Oklahoma and northwest Arkansas. ONSET...After 7pm...end by 3am in Carroll and Madison Counties. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma...with a lesser threat in northwest Arkansas. ONSET...After 7pm. RIVER FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms will increase and spread across eastern Oklahoma and northwest Arkansas this evening. While a few storms could develop ahead of the cold front, especially in the terrain of southeast Oklahoma and northwest Arkansas, the main round of severe is expected with storms developing a near a cold front moving in from the northwest. Initial individual storm cell development to the west will transition to a line of storms this evening that will sweep through the entire area. While some potential for hail exits, especially earlier in the evening, the main risk will be damaging wind and the potential for areas of rotation to form within the line. Because of this rotation potential, there is some tornado threat anywhere along the line. Scattered areas of strong winds are also expected within the line. Gusts of 60 to 70 mph are expected in the most intense storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will be ending from west to east later tonight and early on Sunday morning. Another front late next week is expected to bring more thunderstorm chances on Thursday and Friday. Rainfall tonight is expected to drive some creeks and rivers up in northeast Oklahoma over the next couple of days. A Flood Warning is currently up for the Neosho River at Commerce, OK. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers will need to activate their spotter networks tonight. The evolution of circulations in squall lines can be very quick with few visual clues for spotters and limited warning opportunities. Spotters should exercise caution and not attempt to intercept areas of rotation where visibility is low. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Oct 21, 7:48 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
10/21/2017 M59 MPH OSAGE OK MESONET
&&
JDSLocal storm report, Oct 21, 7:52 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST BURBANK 36.69N 96.73W
10/21/2017 E60 MPH OSAGE OK PUBLIC
REPORTED VERY HEAVY RAINFALL AND 60 MPH WINDS.
&&
JDSLocal storm report, Oct 21, 9:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST DEWEY 36.80N 95.94W
10/21/2017 E60 MPH WASHINGTON OK AMATEUR RADIO
&&
JDSLocal storm report, Oct 21, 9:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 1 WNW CLEVELAND 36.32N 96.48W
10/21/2017 E0.88 INCH PAWNEE OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Oct 21, 9:09 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
909 PM CDT SAT OCT 21 2017
OKZ054>056-059>061-064-220245-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-Washington OK-
Creek OK-
909 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHERN CREEK...WASHINGTON...NOWATA...
SOUTHEASTERN PAWNEE AND TULSA COUNTIES UNTIL 945 PM CDT...
At 909 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of South Coffeyville to 8 miles east of
Drumright. Movement was east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Nowata...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Skiatook...
Catoosa... Collinsville...
Dewey... Mannford...
Kiefer... Sperry...
Mounds... Kellyville...
Oologah... South Coffeyville...
This includes Interstate 44 between mile markers 198 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
Oklahoma.
LAT...LON 3696 9541 3694 9542 3694 9543 3691 9543
3586 9599 3595 9660 3699 9581 3699 9541
TIME...MOT...LOC 0209Z 274DEG 25KT 3698 9571 3601 9646The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Oct 21, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 47 min |
| Oct 21, 9:09 PM CDT | Special Weather Statement | TSA | Nowata, Tulsa, Washington | 36 min |
| Oct 21, 9:41 PM CDT | Special Weather Statement | TSA | Creek, Rogers, Tulsa | 34 min |
| Oct 21, 9:53 PM CDT | Special Weather Statement | TSA | Mayes, Okmulgee, Rogers, Tulsa, Wagoner | 37 min |
| Oct 21, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 25 min |
| Oct 21, 10:11 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 2 hr |
| Oct 21, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 47 min |
| Oct 21, 10:42 PM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 48 min |
| Oct 21, 10:47 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Oct 21, 11:27 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 48 min |
| Oct 21, 11:30 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 45 min |
| Oct 21, 11:33 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 117 min |
| Oct 21, 11:56 PM CDT | Special Weather Statement | TSA | Choctaw | 49 min |
| Oct 22, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 41 min |
| Oct 22, 12:16 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Oct 22, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 34 min |
| Oct 22, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 29 min |
| Oct 22, 12:53 AM CDT | Special Weather Statement | TSA | LeFlore | 52 min |
| Oct 22, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.